Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 3, 2008, 6:25 PM CST for Wilkinson County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2008, 6:25 PM CST (00:25 UTC)
- Expired
- Mar 3, 2008, 7:30 PM CST
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Wilkinson County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 2:25 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 1:52 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 3, 1:52 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
152 PM CST MON MAR 3 2008
.SHORT TERM...
EARLY THIS AFTERNOON THUNDERSTORMS WERE CONTINUING TO DEVELOP
ACROSS MUCH OF NORTHEASTERN THROUGH SOUTHERN AND CENTRAL
LOUISIANA...AHEAD OF THE COLD FRONT WHICH STRETCHED FROM NORTH-
CENTRAL LOUISIANA THROUGH EXTREME EAST TEXAS. DEW POINTS
APPROACHING 70F WERE PUSHING INTO SOUTHEASTERN LOUISIANA. A LOW-
LEVEL JET OF 55-60 KNOTS WAS OVER SOUTHWESTERN LOUISIANA...AS
INDICATED BY THE 18Z LCH SOUNDING. A STRONG UPPER-LEVEL TROUGH WAS
OVER WEST TEXAS WITH DIFFLUENCE ALOFT OVER THE LOWER MISSISSIPPI
VALLEY. MSAS ANALYZED LIFTED INDICIES WERE LESS THAN -7 AROUND THE
HOUMA AREA. 18Z 0-3KM STORM RELATIVE HELICITY VALUES WERE OVER 600
AT LCH AND NEAR 400 AT LIX. THUNDERSTORM ACTIVITY WILL CONTINUE TO
INCREASE AND SPREAD EASTWARD INTO OUR PCWA AS THE SYSTEM MOVES
EASTWARD. THE FRONT SHOULD BE PUSHING INTO THE BATON ROUGE AREA
BETWEEN 6-9 PM...AND THE MISSISSIPPI GULF COAST 12-3AM. WINDS ARE
EXPECTED TO GUST TO GALE FORCE OVER THE COASTAL WATERS WITH
SUSTAINED 25 TO 30 KNOTS. HIGH PRESSURE WILL BUILD INTO THE LOWER
MISSISSIPPI VALLEY TUESDAY NIGHT INTO WEDNESDAY...WITH LOW TEMPS
DROPPING TO NEAR FREEZING OVER MUCH OF SOUTH MISSISSIPPI.
.LONG TERM...
A SURFACE LOW WILL MOVE NORTHEASTWARD INTO THE WESTERN GREAT LAKES
BY THURSDAY MORNING...DRAGGING A COLD FRONT INTO LOUISIANA AS
CONVECTION DEVELOPS IN THE WESTERN AND NORTH-CENTRAL GULF OF
MEXICO. THE FRONT IS EXPECTED TO PUSH THROUGH THE AREA LATE
THURSDAY INTO FRIDAY MORNING AS A BROAD UPPER-LEVEL TROUGH DROPS
INTO THE SOUTHERN PLAINS/LOWER MISSISSIPPI VALLEY.
.AVIATION...
STRONG THUNDERSTORMS ARE EXPECTED AT THE TERMINALS THIS AFTERNOON
INTO THE EVENING HOURS. THE COLD FRONT SHOULD PUSH THROUGH THIS
EVENING AROUND BTR INTO THE EARLY MORNING HOURS AROUND GPT.
VISIBILITIES MAY DROP TO 1SM AND CEILINGS TO 500FT IN THE STRONGER
STORMS. WIND GUSTS COULD BE 35-45 KNOTS WITH THE STRONGEST
STORMS...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 44 54 32 66 / 90 10 0 0
BTR 44 55 34 67 / 90 10 0 0
MSY 48 56 39 66 / 90 20 0 0
GPT 48 56 35 65 / 90 30 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY UNTIL 3 PM CST TUESDAY FOR GMZ530.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR GMZ555-570-575.
&&
25Hazardous weather outlook, Mar 3, 11:00 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST MON MAR 3 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-041300- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT IN ADVANCE OF AN APPROACHING STRONG COLD FRONT. THE GREATEST RISK WILL BE A SQUALL LINE WITH DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL. DUE TO INCREASING SOUTHERLY FLOW IN ADVANCE OF THE SQUALL LINE...A FEW SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES MAY DEVELOP LATE THIS AFTERNOON AND INTO THE EVENING HOURS BEFORE THE SQUALL LINE PASSAGE FROM WEST TO EAST. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STORMS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY FOR THE GULF COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS. STRONG SOUTHERLY WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED IN ADVANCE OF A STRONG COLD FRONT THAT WILL MOVE ACROSS THE MARINE AREA TONIGHT. IN THE WAKE OF THIS FRONT... STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 KNOTS CAN BE EXPECTED LATE TONIGHT INTO TUESDAY. NEAR GALE CONDITIONS ARE POSSIBLE LATE MONDAY NIGHT AND TUESDAY MORNING ACROSS THE GULF COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS IN THE CENTRAL GULF OF MEXICO AND MOVES EAST TOWARD FLORIDA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND FIRST RESPONDERS SHOULD MONITOR THE WEATHER SITUATION THIS AFTERNOON AND TONIGHT AND BE PREPARED TO ACTIVATE EMERGENCY OPERATIONS.
In the hours before
Special weather statement, Mar 3, 4:12 PM CST, 2 hours 13 minutes before
LAZ036>038-048>050-032315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 PM CST MON MAR 3 2008 ...CLUSTER OF STRONG THUNDERSTORMS WITH STRONG GUSTY WINDS ACROSS EAST CENTRAL LOUISIANA... AT 406 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WITH GUSTY WINDS UP TO 40 MILES AN HOUR...MAINLY OVER LIVINGSTON...SAINT HELENA AND TANGIPAHOA PARISHES...MOVING NORTHEAST AT 25 TO 30 MPH. ANY THUNDERSTORM IN THE CLUSTER HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE HAIL AND/OR DAMAGING WINDS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 3, 4:25 PM CST, 2 hours before
LAZ058>063-066-067-032330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 425 PM CST MON MAR 3 2008 ...LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING TOWARD THE NEW ORLEANS METRO AREA... AT 423 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM LAPLACE TO LAROSE...MOVING NORTHEAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR... LAROSE AND CUT OFF AT 445 PM. WAGGAMAN AND KENNER AT 500 PM. WESTWEGO AND METAIRIE AT 515 PM. NEW ORLEANS AND JEAN LAFITTE AT 530 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS LINE OF DEVELOPING STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. A TORNADO WATCH IS IN EFFECT FOR THE GREATER NEW ORLEANS AREA UNTIL 11 PM CST. MORE THUNDERSTORMS WILL BE APPROACHING THE AREA LATER THIS EVENING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Local storm report, Mar 3, 4:27 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 E LIBERTY 31.16N 90.75W
03/03/2008 AMITE MS LAW ENFORCEMENT
TREES DOWN...ONE HOME DESTROYED AND SEVERAL HOMES DAMAGED
IN EASTERN PORTION OF COUNTY. POSSIBLE TORNADO. REPORTED
BY AMITE COUNTY S.O. TIME BASED ON RADAR.
&&
RSWSpecial weather statement, Mar 3, 4:31 PM CST, 1 hour 54 minutes before
LAZ038>040-058-MSZ071-077-080-032330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 431 PM CST MON MAR 3 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 427 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM BROOKHAVEN TO HAMMOND...MOVING NORTHEAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... MANDEVILLE AND MADISONVILLE AT 500 PM. SLIDELL AIRPORT AND SUN AT 515 PM. BOGALUSA AND VARNADO AT 530 PM. WIND GUSTS TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINFALL IN THE PATH OF THESE STORMS. A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CST. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Mar 3, 4:42 PM CST, 1 hour 43 minutes before
LAZ038>040-050-MSZ070-071-032345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 442 PM CST MON MAR 3 2008 ...LINE OF STRONG THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL MOVING ACROSS EXTREME SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA... AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF THUNDERSTORM WITH STRONG GUSTY AND HEAVY RAINFALL FROM MCCOMB TO HAMMOND....MOVING NORTHEAST AT 40 MPH. STRONG THUNDERSTORMS WILL BE NEAR... WILMER AND ROBERT AT 500 PM. FOLSOM AND ABITA SPRINGS AT 515 PM. FRANKLINTON AND ENON AT 530 PM. DEXTER AT 545 PM. ANY THUNDERSTORM ALONG THIS LINE OF STORMS HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING...ESPECIALLY ACROSS TANGIPAHOA PARISH. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 3, 5:06 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
506 PM CST MON MAR 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG MONTPELIER 30.68N 90.65W
03/03/2008 ST. HELENA LA EMERGENCY MNGR
TIN ROOFING IN ROAD ON HIGHWAY 16 NEAR BEAR CREEK WESTERN
STORE.
&&
RSWThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:03 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 57 min |
| Mar 3, 7:03 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 57 min |
| Mar 3, 8:33 PM CST | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 42 min |
| Mar 3, 9:09 PM CST | Severe Thunderstorm Warning | LIX | Washington | 66 min |
| Mar 3, 9:51 PM CST | Special Marine Warning | LIX | 114 min | |
| Mar 3, 10:23 PM CST | Severe Thunderstorm Warning | LIX | Washington | 67 min |
| Mar 3, 10:58 PM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 4, 12:20 AM CST | Special Marine Warning | LIX | 40 min | |
| Mar 4, 12:56 AM CST | Special Marine Warning | LIX | 94 min | |
| Mar 4, 9:26 AM CST | River Flood Warning | LIX | Saint Tammany | 49 hr |
| Mar 3, 8:12 PM CST | Tornado Warning | LIX | Amite, Pike | 33 min |
| Mar 3, 9:15 PM CST | Tornado Warning | LIX | Walthall | 20 min |
| Mar 4, 12:24 AM CST | Tornado Warning | LIX | Harrison | 36 min |
| Mar 4, 9:26 AM CST | River Flood Warning | LIX | Pike, Walthall | 49 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.